I'm 22, female; have been trying to figure out what's wrong with me for over a year now. I feel tired and weak all the time, now I can't stand for more than a few minutes at a time. When I get up (even if slow) I feel like a hot rush from my head all the way to my feet and my vision becomes yellow. I feel like my body is heavy, although I'm not overweight and eat healthy. My doct. prescribed digoxin yesterday, I've been taking it since then...haven't noticed any major difference.
I have two questions:
Could these symptoms be heart failure?
How long does it take for the digoxin to kick in?
Thank you so much for your help!
Hello. Although clinical diagnosis cannot be maid through internet, there is nothing in your symptoms to make me thin that you have heart failure and that you could need digoxin. Digoxin is only used in patients with heart failure and decreased pumping of the left side of the heart (did you have an echocardiogram done?) or in patient with atrial fibrillation (a type of arrhythmia of the heart) to control the amount of beats per minute. There are several medical diagnosis to explain fatigue in a young patient and a minimal workup needs to be done to rule out specific diagnosis that can be treated. These tests should include: complete blood count with differential (CBC); complete metabolic panel (CMP) including electrolytes, glucose, renal and liver function tests; thyroid stimulating hormone (TSH); and creatine kinase (CK) if there is pain or muscle weakness present. My recommendation is to stay away from the digoxin unless you and your doctor are convinced that you have heart failure with reduced ejection fraction (pumping) of the left heart.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.